What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 30, 5:48 PM CST, 31 minutes earlier.
Area forecast discussion, Mar 30, 5:48 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
648 PM CDT Thu Mar 30 2017
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Even though no storms have occurred today, people should remain wx
aware. The threat has continued to gradually diminish from our
previous outlooks, but we continue to expect some severe
thunderstorms across Middle Tennessee later this afternoon and
evening. Damaging winds, large hail, and isolated tornadoes will
be possible.
At 230 PM, thunderstorms were firing up near the Ms River.
These storms will continue to develop and move east into our area
late this afternoon and evening. A few thunderstorms may develop
out ahead of the main batch, but with Mid TN dew points only in
the mid 50s, there will not be much until the main event. It looks
like that will start about 5 PM along the Tn River, then spread
across the Mid State through the late afternoon and evening, We
estimate storms at BNA around 7 PM. Storms should be moving east
of the Plateau shortly after midnight.
Air mass recovery has NOT been maximized. Some cloud cover has
limited heating. But the main issue has been moisture, as
indicated by the special 20Z OHX upper air observation.
Sfc dews were in the mid 50s, PW values were under 1 inch, and
capes were only around 500. Quality of moisture has been
questionable with this event since the beginning. Still, it looks
like capes of 1000 will be reached for some areas west of the
Plateau as the storms approach. Effective bulk shear will be
40-50kt. So, severe thunderstorms remain a possibility.
The greatest threat for sustained rotating updrafts will be over
our northwest counties. The storms will tend to weaken as they
move toward the Plateau late this evening, but at least isolated
damaging wind gusts will remain possible throughout the evening.
On Friday, scattered showers may linger early. Highs will be
mainly lower 60s. Good news- the weekend still looks very nice.
The next system will bring more showers and thunderstorms by
Monday. That system will move out Tuesday, with another system on
its heels by Wednesday. So, unsettled spring wx with slightly
warmer than normal temperatures.
&&
.AVIATION...
00Z TAF DISCUSSION.
BNA/CKV/CSV...Line of storms has finally entered Middle Tennessee
with scattered cells popping up out ahead of the organized
convection. Surface winds remain brisk, and have even included a
LLWS remark at CSV for this evening owing to even stronger above-
surface winds. Have timed the TEMPO groups for TS according to the
HRRR. Expect MVFR ceilings on the back side of this system
tomorrow before the moisture finally pulls out.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......13
AVIATION........08
Hazardous weather outlook, Mar 30, 2:55 PM CST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
355 PM CDT Thu Mar 30 2017
TNZ005>011-023>034-056>066-075-077>080-093>095-311215-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
355 PM CDT Thu Mar 30 2017
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...This Afternoon and Tonight
Strong to severe storms may develop this evening. Hail and
damaging winds will be the main threats. Any activity will weaken
as the sun sets this evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary tonight.
In the hours before
Special weather statement, Mar 30, 4:24 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
524 PM CDT THU MAR 30 2017
TNZ005-302330-
Stewart TN-
524 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 630 PM
CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Land Between The Lakes to near Vale. Movement
was northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
LAT...LON 3666 8785 3663 8785 3664 8770 3633 8781
3633 8788 3634 8792 3635 8794 3636 8799
3642 8804 3644 8806 3647 8805 3649 8806
3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2223Z 219DEG 37KT 3665 8810 3619 8826
ShamburgerSpecial weather statement, Mar 30, 4:59 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
559 PM CDT THU MAR 30 2017
TNZ027-028-059-062-302345-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
559 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...WESTERN
RUTHERFORD...SOUTHEASTERN WILLIAMSON AND WILSON COUNTIES UNTIL 645 PM
CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nolensville, or 12 miles west of Murfreesboro, moving
north at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro, Lebanon, Smyrna, La Vergne, Mount Juliet, Nolensville,
Walterhill, Rural Hill, Belinda City, Eagleville, Tuckers Crossroads,
Triune, Cedars Of Lebanon State Park, Rockvale, Percy Priest Lake and
Gladeville.
LAT...LON 3634 8635 3631 8636 3632 8634 3631 8630
3632 8630 3632 8627 3630 8627 3631 8625
3621 8611 3571 8655 3578 8676 3628 8656
3631 8656 3632 8655 3628 8652 3631 8650
3634 8644 3631 8641 3631 8639 3635 8638
TIME...MOT...LOC 2259Z 200DEG 38KT 3583 8662
27Special weather statement, Mar 30, 5:06 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 PM CDT THU MAR 30 2017
TNZ005-023-310000-
Stewart TN-Houston TN-
606 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN HOUSTON
COUNTIES UNTIL 700 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or 8 miles north of Camden, moving northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport and Indian Mound.
LAT...LON 3664 8777 3664 8764 3637 8759 3624 8780
3623 8784 3624 8794 3625 8794 3631 8796
3640 8802
TIME...MOT...LOC 2305Z 223DEG 36KT 3619 8808
ShamburgerSpecial weather statement, Mar 30, 5:45 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
645 PM CDT THU MAR 30 2017
TNZ005-006-310030-
Stewart TN-Montgomery TN-
645 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND EASTERN STEWART
COUNTIES UNTIL 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell North, moving northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clarksville, Cumberland City, Indian Mound, Palmyra and Woodlawn.
LAT...LON 3662 8713 3661 8712 3656 8714 3655 8713
3655 8712 3654 8712 3637 8759 3637 8773
3664 8775 3664 8711
TIME...MOT...LOC 2345Z 230DEG 45KT 3662 8756
ShamburgerSpecial weather statement, Mar 30, 5:58 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
658 PM CDT THU MAR 30 2017
TNZ062-075-310030-
Rutherford TN-Bedford TN-
658 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUTHERFORD AND
NORTHWESTERN BEDFORD COUNTIES UNTIL 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Shelbyville, moving northeast at 45 mph.
Pea to half inch hail and winds in excess of 30 mph will be possible
with this storm.
Locations impacted include...
Murfreesboro, Walterhill, Lascassas, Christiana, Deason, Rockvale,
Unionville and Fosterville.
LAT...LON 3561 8662 3600 8640 3587 8617 3581 8618
3580 8618 3578 8620 3552 8648
TIME...MOT...LOC 2357Z 217DEG 38KT 3562 8648
ShamburgerSpecial weather statement, Mar 30, 6:04 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
704 PM CDT THU MAR 30 2017
TNZ059-061-062-075-310045-
Rutherford TN-Williamson TN-Bedford TN-Marshall TN-
704 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...
RUTHERFORD...SOUTHEASTERN WILLIAMSON AND NORTHERN BEDFORD COUNTIES
UNTIL 745 PM CDT...
At 704 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lewisburg to near Shelbyville.
Movement was north at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, Shelbyville, Lewisburg, Smyrna, Nolensville,
Walterhill, Chapel Hill, Eagleville, Bell Buckle, Lascassas,
Christiana, Fosterville, Triune, Rover, Deason, Rockvale, Farmington
and Unionville.
LAT...LON 3547 8684 3595 8674 3596 8617 3548 8638
TIME...MOT...LOC 0004Z 200DEG 53KT 3553 8676 3554 8645
Shamburger
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 688288, 688289, 688290, 688291, 689853, 688292, 688296, 688305, 688302, 688306, 688307, 688308, 688309, 688312, 688313.